AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Iwanami Series in Modern Mathematics
Index Theorem. 1
Mikio Furuta, University of Tokyo, Japan
cover
SEARCH THIS BOOK:

Translations of Mathematical Monographs
Iwanami Series in Modern Mathematics
2007; 205 pp; softcover
Volume: 235
ISBN-10: 0-8218-2097-4
ISBN-13: 978-0-8218-2097-1
List Price: US$40
Member Price: US$32
Order Code: MMONO/235
[Add Item]

The Atiyah-Singer index theorem is a remarkable result that allows one to compute the space of solutions of a linear elliptic partial differential operator on a manifold in terms of purely topological data related to the manifold and the symbol of the operator. First proved by Atiyah and Singer in 1963, it marked the beginning of a completely new direction of research in mathematics with relations to differential geometry, partial differential equations, differential topology, K-theory, physics, and other areas.

The author's main goal in this volume is to give a complete proof of the index theorem. The version of the proof he chooses to present is the one based on the localization theorem. The prerequisites include a first course in differential geometry, some linear algebra, and some facts about partial differential equations in Euclidean spaces.

Readership

Graduate students interested in index theory.

Reviews

"The book is well organized... The strategy of the proof and applications are clearly laid out. ...this monograph is an important contribution to the subject."

-- Mathematical Reviews

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia